| Model Number |
RBY4C0415-B |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/18/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2021-01333.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) using ruby coils and a non-penumbra microcatheter.During the procedure, the physician was unable to advance a ruby coil to the distal tip of the microcatheter; therefore, the ruby coil was removed.Subsequently, the physician inserted a new ruby coil and attempted to advance it through the microcatheter; however, the same issue occurred.The physician was unable to advance the ruby coil to the distal tip of the microcatheter.Therefore, the ruby coil was removed.The procedure was completed using other coils and the same microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the first returned ruby coil revealed an undamaged and a functional device.During functional testing, the ruby coil was able to advance through its introducer sheath and a demonstration lantern without an issue.The ruby coil was also able to advance through the returned non-penumbra microcatheter without an issue.The reported complaint could not be confirmed.Evaluation of the second returned ruby coil revealed an undamaged and a functional device.During functional testing, the ruby coil was able to advance through its introducer sheath and a demonstration lantern without an issue.The ruby coil was also able to advance through the returned non-penumbra microcatheter without an issue.The reported complaint could not be confirmed.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-01333.